MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Codes Chest Pain (1776); Non specific EKG/ECG Changes (1817); Ischemia (1942)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon would not deflate.The stenosed target lesion was located in the mid to proximal left anterior descending artery (lad).A 4.00mm x 12mm nc emerge balloon catheter was advanced for dilation.However, complications occurred when the balloon did not maintain the intended inflation pressure of 12 atmospheres, deflating to 10 atmospheres instead.Despite attempts to deflate the balloon over 30 to 90 seconds, it remained overinflated, leading to the procedure's termination.The balloon's removal was challenging, necessitating an unconventional method.The physician decided to puncture the balloon with a needle outside the patient's body to aid its release from the sheath and ensure its removal.Unfortunately, the patient developed ischemic symptoms, including st elevation and chest pain, during this process, which led to the immediate cessation of the procedure.After the balloon and related equipment were removed, the patient's condition stabilized.Despite encountering procedural difficulties, timely intervention prevented further complications, ensuring patient safety following the incident.No further complications reported.
 
Additional Manufacturer Narrative
The device was returned for analysis.A visual and tactile examination of the hypotube shaft profile identified no kinks or damages.A visual/tactile and microscopic examination of the distal extrusion identified that the extrusion was severely stretched down at approximately 2.3cm proximal from the proximal balloon sleeve.There were multiple kinks and evidence of stretching along the length of the extrusion.The inner was kinked just distal to the distal markerband.A microscopic examination of the balloon identified a pinhole in the balloon material, approximately 2mm proximal from the distal markerband.Functional testing was unable to be performed due to the damage in the inner/wire lumen, it was not possible to pass a 0.014inch size guidewire through the lumen.All attempts to inflate the balloon failed.The failure to inflate was due to the stretching and kinking that was evident along the distal extrusion.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19633574
Report Number2124215-2024-39073
Device Sequence Number15606032
Product Code LOX
UDI-Device Identifier08714729846437
UDI-Public08714729846437
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2026
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0033255407
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/30/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown